Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 77, NWS Wilmington, NC

August 23, 2017Florence County, Marion County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 23, 2017, 10:05 PM EDT for Florence County, Marion County, South Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2017, 10:05 PM EDT (02:05 UTC)
Expired
Aug 23, 2017, 10:30 PM EDT
In force
25 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Florence County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 107 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 10:12 PM EDTTSTM WND DMG2 Ese Fendall, SCTREE IN ROADWAY. CLAUSSEN AND BROOKHAVEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2017-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2017-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2111 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

659 
WUUS52 KILM 240205
SVRILM
SCC041-067-240230-
/O.NEW.KILM.SV.W.0077.170824T0205Z-170824T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
1005 PM EDT WED AUG 23 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Central Florence County in northeastern South Carolina...
  Northwestern Marion County in northeastern South Carolina...

* Until 1030 PM EDT

* At 1004 PM EDT, a severe thunderstorm was located over Friendfield,
  or 10 miles north of Lake City, moving east at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage trees and power lines. 

* Locations impacted include...
  Marion, Lake City, Pamplico, Hyman, Hannah, Effingham, Brittons
  Neck, Gresham, Friendfield, Claussen, New Hope, Evergreen,
  Scranton, Coward, Lake City Community Hospital and Carolinas
  Hospital System - Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3409 7986 3421 7932 3400 7933 3397 7934
      3395 7933 3389 7933 3387 7983 3389 7985
      3388 7988
TIME...MOT...LOC 0204Z 257DEG 33KT 3401 7970 

HAIL...0.88IN
WIND...60MPH
 
$$

TRA
2 follow-up statements
258 
WWUS52 KILM 240218
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1018 PM EDT WED AUG 23 2017

SCC041-067-240230-
/O.CON.KILM.SV.W.0077.000000T0000Z-170824T0230Z/
Florence SC-Marion SC-
1018 PM EDT WED AUG 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL FLORENCE AND NORTHWESTERN MARION COUNTIES...

At 1017 PM EDT, a severe thunderstorm was located over Friendfield,
or 11 miles northeast of Lake City, moving east at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage trees and power lines. 

Locations impacted include...
Marion, Pamplico, Gresham, Hyman, Friendfield, New Hope, Brittons
Neck, Evergreen, Claussen, Coward and Carolinas Hospital System -
Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3411 7971 3421 7932 3400 7933 3397 7934
      3395 7933 3389 7933 3391 7968 3399 7977
TIME...MOT...LOC 0217Z 257DEG 27KT 3401 7966 

HAIL...0.88IN
WIND...60MPH
 
$$

TRA
571 
WWUS52 KILM 240229
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
1029 PM EDT WED AUG 23 2017

SCC041-067-240239-
/O.EXP.KILM.SV.W.0077.000000T0000Z-170824T0230Z/
Florence SC-Marion SC-
1029 PM EDT WED AUG 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FLORENCE AND
NORTHWESTERN MARION COUNTIES WILL EXPIRE AT 1030 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

LAT...LON 3411 7971 3421 7932 3400 7933 3397 7934
      3395 7933 3389 7933 3391 7968 3399 7977
TIME...MOT...LOC 0229Z 257DEG 33KT 3401 7968 

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 9:12 PM EDT, 53 minutes earlier.

Area forecast discussion, Aug 23, 9:12 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
912 PM EDT Wed Aug 23 2017

.SYNOPSIS...
An approaching cold front will bring thunderstorms tonight through
Thursday, some of which may be strong. Canadian high pressure
will bring an early fall feel Friday and through the weekend. We
will be watching the tropics for possible development of low
pressure off the Southeast coast early next week.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 915 PM Wednesday...The big convective line is weakening
slightly as it approaches the coast of SE North Carolina.
Ingesting the very humid but slightly cooler (and therefore
initially capped) boundary layer is likely responsible for the
storms' recent behavior. Although weaker, they should continue
to sag southeastward and to the beaches in the next hour. Heavy
rainfall, gusty winds, and frequent lightning are all expected.

Redevelopment of storms off to the west from Marion and
Johnsonville, SC all the way back through Timmonsville and
Camden is a bit healthier than I would have thought two hours
ago. Surface parcels are heavily capped back in this region, but
recent SPC mesoanalysis graphics indicate central and eastern
South Carolina is coming under the influence of a 250 mb jet
streak located over the Mid-Atlantic region. Upper level
divergence located within the right-entrance region of this jet
is probably helping lift elevated parcels starting in the
5000-1000 foot AGL range. There's no reason to expect this
activity to dissipate given its disconnect from the boundary
layer and the likely persistence of the upper level pattern.
Likely (60-70 percent) PoPs have been expanded across a good
portion of eastern South Carolina through early Thursday
morning.

Discussion from 730 PM follows...

A synoptic cold front across central North Carolina extends
from Greenville, NC to Fayetteville to near Charlotte and is
dropping southward. A large cluster of thunderstorms has
developed just ahead of the boundary, taking advantage of
uncapped surface-based CAPE of 2500 J/kg. Precipitable water
values near 2.0 inches normally doesn't coexist with large DCAPE
values, but in this case just large enough temp-dewpoint
spreads exist above the boundary layer to support DCAPE as large
as 1300 J/kg -- leading to the gusty winds we have seen in
today's storms. A gust to 55 mph was measured at the ASOS in
Lumberton, NC, and trees were blown down in Dillon, SC.

Evolution of this event through the evening is shown very well
on the last few HRRR runs as well as the 18Z NAM. A massed-line
of storms should work down into Wilmington and the Cape Fear
region by late evening, joined by scattered showers and storms
across the Myrtle Beach area. One weak upper level vort max is
supporting our current storms, but a second vort digging across
eastern Tennessee and western North Carolina later tonight may
begin to back the mean flow just enough late tonight to cause
activity to cease its eastward progress and hang up across the
coastal waters and perhaps the coastal counties as well. On this
latest update PoPs were increased to 70-100 percent for SE North
Carolina, with QPF raised to 1+ inches in spots.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Some cooler and drier air will be filtering
in Thursday night from the northwest behind slow moving cold frontal
boundary. A little rain may linger along the coast due to the later
arrival of the drying. By Friday the front will stall just far
enough south for a rain-free day as a sprawling, cool season-like
1025mb high is centered over the Great Lakes. This high will
show little to no movement Friday night. The movement of the
front, if any will thus be determined by any potential low
pressure development off of JAX. This could also lead to a
coastal increase in moisture.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM Wednesday...A stationary front will be located
well offshore and S of the area Sat with an area of low pressure
positioned on the front, but well offshore. High pressure will
be ridging across the Carolinas from New England. The pressure
gradient between these two features will keep a fairly brisk NE
wind in place across the Forecast Area through the weekend.
This will ensure the cool air is continually reinforced and
highs during the weekend should only be in the lower to mid 80s
and this will be coupled with comfortable humidity levels. Model
profiles continue to be quite dry with precipitable water
values below climatological normals and thus will not include
any mention of a shower or thunderstorm during the weekend. This
pattern looks to hold through Sun. The flow becomes more
onshore and the column begins to moisten Mon and Tue. There may
also be some mid- level shortwave energy impinging on the area
from the SW. Will paint more in the way of cloudiness as a wedge
likely sets up and introduce the potential for some showers and
perhaps a thunderstorm. The probabilities for precipitation
will be highest at the coast.

The heat is not to be found, even early to the middle of next
week with highs only in the lower to mid 80s. Lows will be in
the mid 60s to near 70 through the period.

As a caveat, we will be watching the tropics early next week to
see if a weak disturbance is able to develop somewhere off the
SE coast. Confidence in any development is very low as is its
eventual track.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 00Z...A large cluster of thunderstorms across the Coastal
Plain will move east-southeast toward the coast this evening.
Storms should reach the ILM and CRE airports between 02-03Z, and
perhaps MYR around 04Z. Gusty winds and visibility falling to
MVFR (or even briefly IFR) in heavy rainfall are expected.
Current thunderstorms should move away from the FLO and LBT
airports, but we are watching for showers and weaker embedded
thunderstorms to redevelop and affect the interior Coastal Plain
through 04Z.

All this convection is the result of a cold front plowing
southeastward into a hot and unstable airmass across the eastern
Carolinas. The front should reach the South Carolina border
early Thursday morning between 09-13Z, with winds shifting more
northwesterly at the LBT, ILM, and possibly FLO airports. This
could also allow IFR stratus to develop just before daybreak.

Thursday afternoon's seabreeze should turn winds back onshore,
with converging low- level winds leading to another round of
showers and t-storms Thursday afternoon, particularly near the
coast.

Extended Outlook...Showers and t-storms Thursday associated
with a cold front could produce localized IFR conditions.
Most showers and storms will push offshore Thursday night
into Friday. MVFR ceilings could linger, especially near
the coast Friday.

&&

.MARINE...
NEAR TERM /THROUGH THURSDAY/...
As of 915 PM Wednesday...Storms are moving rapidly toward the
beaches of SE North Carolina. They are weakening but are still
capable of producing some hefty wind gusts as they move
offshore. Please reference the latest Marine Weather Statement
for details. Additional storms are developing across central and
eastern South Carolina and will likely affect the areas south of
Cape Fear closer to midnight and into the early hours of
Thursday morning. No changes have been made to synoptic forecast
reasoning through the night. Discussion from 730 PM follows...

A cold front currently across central North Carolina is moving
southeastward and should reach Cape Fear by daybreak Thursday.
Steady southwesterly winds around 15 knots ahead of the front
should become disturbed by late evening as a large line of
thunderstorms across the interior Coastal Plain moves out across
the waters. Variable wind gusts in and near these storms should
settle down to a weaker, more westerly average wind after
midnight. Mariners planning to be out on the waters, especially
north of Myrtle Beach, should closely watch these storms now
through midnight.

SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 300 PM Wednesday...Cold front comes through early Thursday
night turning winds to the NE by midnight. The NE to E winds will
last for the remainder of the period as a large area of high
pressure sits centered over the Great Lakes and the front remains
stalled to our south. Low pressure developing on the boundary off NE
FL coast gradually should pinch the gradient and allow for a slow
building of wind and seas.

LONG TERM /SATURDAY THROUGH MONDAY/...
As of 300 PM Wednesday...Persistent and brisk NE winds will
likely require a Small Craft Advisory for much of the period.
The tightening pressure gradient will be the result of high
pressure ridging down into the Carolinas from the N and an
offshore front and area of low pressure. NE winds will be
around 25 kt for much of the period. Seas will be 5 to 7 ft and
perhaps up to 8 ft by Mon.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...RJD
NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...RJD
AVIATION...TRA
Hazardous weather outlook, Aug 23, 3:38 PM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
338 PM EDT Wed Aug 23 2017

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-241945-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Inland Georgetown-
338 PM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe weather tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-110-241945-
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
338 PM EDT Wed Aug 23 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

SCZ054-056-241945-
Coastal Horry-Coastal Georgetown-
338 PM EDT Wed Aug 23 2017

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

This Hazardous Weather Outlook is for northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-241945-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
338 PM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe weather tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Small craft advisory conditions are possible Saturday through
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 23, 8:41 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington NC
841 PM EDT WED AUG 23 2017

NCZ096-099-105-107-109-110-SCZ053-054-240145-
Inland New Hanover NC-Inland Brunswick NC-Columbus NC-
Inland Pender NC-Bladen NC-Coastal Brunswick NC-Inland Horry SC-
Coastal Horry SC-
841 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN NEW HANOVER...
SOUTHWESTERN PENDER...SOUTHEASTERN BLADEN...BRUNSWICK...COLUMBUS AND
NORTHEASTERN HORRY COUNTIES UNTIL 945 PM EDT...

At 841 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rowan to Goretown. Movement was southeast
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
North Myrtle Beach, Leland, Shallotte, Sunset Beach, Holden Beach,
Ocean Isle Beach, Little River, Cherry Grove Inlet, Little River
Entrance, North Myrtle Beach Airport, Iredell, Rowan, Carolina
Shores, Tabor City, Loris, Calabash, Bethel, Lake Waccamaw, Northwest
and Sandyfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3390 7835 3381 7870 3406 7904 3459 7829
      3455 7825 3456 7825 3458 7823 3439 7776
TIME...MOT...LOC 0041Z 295DEG 25KT 3454 7825 3403 7883

JDW
Special weather statement, Aug 23, 8:44 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
844 PM EDT WED AUG 23 2017

SCZ039-240130-
Williamsburg SC-
844 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL WILLIAMSBURG COUNTY
UNTIL 930 PM EDT...

At 843 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, or 10 miles east of Kingstree, moving east at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hemingway, Warsaw, Nesmith, Morrisville, Henry, Indiantown, Outland
and Stuckey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3363 7976 3373 7973 3378 7934 3373 7937
      3369 7941 3365 7942 3354 7947 3352 7950
      3350 7954 3348 7955
TIME...MOT...LOC 0043Z 273DEG 20KT 3366 7964

JDW
Special weather statement, Aug 23, 9:00 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington NC
900 PM EDT WED AUG 23 2017

SCZ033-053-240145-
Inland Horry SC-Marion SC-
900 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN HORRY AND EASTERN
MARION COUNTIES UNTIL 945 PM EDT...

At 859 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rains, or near Marion, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marion, Mullins, Horry, Loris, Galivants Ferry, Zion, Pee Dee
Crossroads, Gapway, Rains, Bayboro, Allsbrook, Green Sea, Adrian,
Aynor, Nichols and Carolinas Hospital System - Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

LAT...LON 3410 7946 3427 7934 3420 7895 3411 7885
      3376 7921
TIME...MOT...LOC 0059Z 283DEG 34KT 3412 7932

JDW
Special weather statement, Aug 23, 9:40 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
940 PM EDT WED AUG 23 2017

SCZ024-032-033-240230-
Marion SC-Florence SC-Dillon SC-
940 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FLORENCE...
SOUTHWESTERN DILLON AND NORTHWESTERN MARION COUNTIES UNTIL 1030 PM
EDT...

At 940 PM EDT, Doppler radar was tracking a strong thunderstorm over
Francis Marion University, or near Florence, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Florence, Marion, Latta, Quinby, Sellers, Blue Brick, Mars Bluff,
Francis Marion University, Floydale, Claussen, Evergreen, Carolinas
Hospital System, Mcleod Regional Medical Center, Carolinas Hospital
System - Marion, Carolinas Hospital System - Cedar Tower and Health
South Rehabilitation Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3425 7976 3430 7973 3429 7968 3431 7967
      3430 7963 3431 7962 3434 7932 3400 7933
      3397 7934 3396 7933 3393 7933 3409 7978
      3425 7980
TIME...MOT...LOC 0140Z 278DEG 17KT 3417 7967

JDW
Special weather statement, Aug 23, 9:44 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington NC
944 PM EDT WED AUG 23 2017

NCZ099-109-SCZ053-054-240230-
Inland Brunswick NC-Columbus NC-Inland Horry SC-Coastal Horry SC-
944 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL BRUNSWICK...SOUTHERN
COLUMBUS AND CENTRAL HORRY COUNTIES UNTIL 1030 PM EDT...

At 944 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goretown, or 16 miles northwest of Little River, moving east at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Myrtle Beach, North Myrtle Beach, Little River, North Myrtle Beach
Airport, Iredell, Carolina Shores, Tabor City, Loris, Bethel, Hickory
Grove, Freeland, Adrian, Nakina, Exum, Bughill, Longwood, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee and Williams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3395 7911 3423 7893 3424 7834 3392 7855
      3390 7860 3388 7858 3384 7861 3380 7871
      3373 7883
TIME...MOT...LOC 0144Z 281DEG 15KT 3407 7879

JDW
Special weather statement, Aug 23, 9:58 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
958 PM EDT WED AUG 23 2017

SCZ032-033-039-240230-
Marion SC-Williamsburg SC-Florence SC-
958 PM EDT WED AUG 23 2017

...SPECIAL WEATHER STATEMENT FOR FLORENCE...WEST CENTRAL MARION AND
NORTHEASTERN WILLIAMSBURG COUNTIES UNTIL 1030 PM EDT...

At 957 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Hope, or 7 miles northwest of Lake City, moving east at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Florence, Lake City, Timmonsville, Johnsonville, Pamplico, Hemingway,
Sardis, Hyman, Hannah, Effingham, Poston, Brittons Neck, Indiantown,
Gresham, Friendfield, New Hope, Evergreen, Kingsburg, Scranton and
Coward.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3399 7989 3401 7991 3403 7997 3416 7995
      3420 7989 3400 7932 3397 7934 3395 7933
      3375 7935 3371 7940 3366 7942 3385 7990
      3389 7988 3389 7995 3395 7997
TIME...MOT...LOC 0157Z 269DEG 25KT 3396 7981

JDW

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:44 PM EDTSpecial Weather StatementILMWilliamsburg46 min
Aug 23, 9:00 PM EDTSpecial Weather StatementILMMarion45 min
Aug 23, 9:04 PM EDTSpecial Marine WarningILM86 min
Aug 23, 9:17 PM EDTSevere Thunderstorm WarningILMHorry, Marion22 min
Aug 23, 9:40 PM EDTSpecial Weather StatementILMMarion50 min
Aug 23, 9:44 PM EDTSpecial Weather StatementILMHorry46 min
Aug 23, 9:58 PM EDTSpecial Weather StatementILMFlorence32 min
Aug 23, 10:21 PM EDTSpecial Marine WarningILM84 min
Aug 23, 10:33 PM EDTSpecial Weather StatementILMDillon, Florence, Marion42 min
Aug 23, 11:00 PM EDTSpecial Weather StatementILMHorry45 min
Aug 23, 11:07 PM EDTAreal Flood AdvisoryILMDillon, Horry, Marion3 hr
Aug 23, 11:14 PM EDTSpecial Weather StatementILMFlorence46 min
Aug 23, 11:52 PM EDTSpecial Weather StatementILMHorry38 min
Aug 23, 11:59 PM EDTAreal Flood AdvisoryILMFlorence, Horry, Marion2 hr
Aug 24, 12:34 AM EDTAreal Flood AdvisoryILMHorry86 min
Aug 24, 7:11 PM EDTSpecial Weather StatementILMDillon64 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.